Tremor and Other Hyperkinetic Movements

Acute Dystonic Reaction Following General Anesthetic Agent Use

Jiraporn Jitprapaikulsan, Prachaya Srivanitchapoom

Abstract


Background: A 36-year-old Thai female who underwent a thymectomy under general anesthesia developed acute abnormal movements in the craniofacial region immediately after awakening with preserved consciousness.

Phenomenology: Intermittent abnormal movements included oculogyric crisis; tongue protrusion; blepharospasm; and oro-mandibular dystonia consisting of risus sardonicus, jaw opening, and right torticollis.

Educational value: An acute dystonic reaction can be a complication of either single or combined general anesthetic agents.

 


Full Text: HTML PDF XML ePUB

This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivs 4.0 International License.

The opinions expressed within this journal do not necessarily reflect those of Tremor, its staff, its advisory Boards, or affiliates, or those of Columbia University.